Alert archive / Washington / River Flood Watches in 2012
River Flood Watch 7, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at Apr 25, 2012, 5:50 AM PDT for Spokane County, Washington. It took effect at Apr 27, 2012, 12:40 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 5:50 AM PDT (12:50 UTC)
- In effect from
- Apr 27, 2012, 12:40 PM PDT
- Expired
- Apr 26, 2012, 12:05 PM PDT
- In force
- Issued by
- NWS Spokane, WA
- Flood severity
- None
County Spokane County, WA
The radar
The Spokane radar (KOTX), 18 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spokane River at Spokane (SPOW1).
- Action stage
- 26 ft
- Minor stage
- 27 ft
- Moderate stage
- 29 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12422500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
905 WGUS66 KOTX 251250 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 550 AM PDT WED APR 25 2012 ...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN IDAHO...WASHINGTON... LAKE COEUR D'ALENE AT COEUR D'ALENE AFFECTING KOOTENAI AND BENEWAH COUNTIES MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY ...RIVERS AND LAKES IN THE REGION WILL CONTINUE TO RISE WHILE THE SPOKANE RIVER AT SPOKANE...LAKE COEUR D/ALENE AND THE MOYIE RIVER AT EASTPORT ARE ALL FORECAST TO REACH FLOOD STAGE LATER THIS WEEK. WARMER THAN NORMAL TEMPERATURES WILL CONTINUE TODAY AND SNOW LEVELS WILL STAY HIGH UNTIL THURSDAY WHICH WILL CONTINUE THE SNOWMELT PROCESS. MODERATE TO HEAVY RAINFALL IS POSSIBLE ON THURSDAY IN EASTERN WASHINGTON AND NORTHERN IDAHO WHICH WILL LEAD TO INCREASED FLOWS IN THOSE AREAS... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC009-055-261250- /O.NEW.KOTX.FL.A.0005.120427T2004Z-000000T0000Z/ /COEI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 550 AM PDT WED APR 25 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE LAKE COEUR D'ALENE AT COEUR D'ALENE * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 4:30 AM WEDNESDAY THE STAGE WAS 2131 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 2133.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EARLY AFTERNOON. * AT 2135 FEET...PORTIONS OF THE COUER D'ALENE RESORT BOARDWALK, INDEPENDENCE POINT DOCKS AND THE 3RD STREET DOCK AND BOAT RAMPS WILL BE FLOODED. CITY BEACH AND THE CITY BEACH PARKING AREA WILL BE PARTIALLY FLOODED. SEVERAL RECREATIONAL PICNIC AREAS, DOCKS, AND CAMPSITES AROUND THE LAKE AND ALONG THE CHAIN LAKES WILL BETWEEN HARRISON AND CATALDO WILL BE FLOODED. $$ IDC021-261250- /O.NEW.KOTX.FL.A.0006.120427T0711Z-120429T0225Z/ /EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 550 AM PDT WED APR 25 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE MOYIE RIVER AT EASTPORT * FROM LATE THURSDAY NIGHT TO SATURDAY EVENING. * AT 4:45 AM WEDNESDAY THE STAGE WAS 8.0 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 9.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY FRIDAY MORNING. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$ WAC063-261250- /O.NEW.KOTX.FL.A.0007.120427T1511Z-000000T0000Z/ /SPOW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 550 AM PDT WED APR 25 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE SPOKANE RIVER AT SPOKANE * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 4:45 AM WEDNESDAY THE STAGE WAS 26.0 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 27.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY MORNING. * AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE. $$
3 follow-up statements
771 WGUS66 KOTX 252019 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 119 PM PDT WED APR 25 2012 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN IDAHO AND WASHINGTON... LAKE COEUR D'ALENE AT COEUR D'ALENE AFFECTING KOOTENAI AND BENEWAH COUNTIES MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY ...RIVERS AND LAKES IN THE REGION WILL CONTINUE TO RISE WHILE THE SPOKANE RIVER AT SPOKANE...LAKE COEUR D/ALENE AND THE MOYIE RIVER AT EASTPORT ARE ALL FORECAST TO REACH FLOOD STAGE LATER THIS WEEK. WARMER THAN NORMAL TEMPERATURES WILL CONTINUE TODAY AND SNOW LEVELS WILL STAY HIGH UNTIL THURSDAY WHICH WILL CONTINUE THE SNOWMELT PROCESS. MODERATE TO HEAVY RAINFALL IS POSSIBLE ON THURSDAY IN EASTERN WASHINGTON AND NORTHERN IDAHO WHICH WILL LEAD TO INCREASED FLOWS IN THOSE AREAS... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC009-055-262019- /O.CON.KOTX.FL.A.0005.120427T2346Z-000000T0000Z/ /COEI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 119 PM PDT WED APR 25 2012 THE FLOOD WATCH CONTINUES FOR THE LAKE COEUR D'ALENE AT COEUR D'ALENE * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 12:30 PM WEDNESDAY THE STAGE WAS 2131 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 2133.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY AFTERNOON. * AT 2135 FEET...THE COUER D'ALENE RESORT BOARDWALK, INDEPENDENCE POINT DOCKS AND THE 3RD STREET DOCK AND BOAT RAMPS WILL BE PARTIALLY FLOODED. CITY BEACH AND THE CITY BEACH PARKING AREA WILL BE PARTIALLY FLOODED. SEVERAL RECREATIONAL PICNIC AREAS, DOCKS, AND CAMPSITES AROUND THE LAKE AND ALONG THE CHAIN LAKES WILL BETWEEN HARRISON AND CATALDO WILL BE FLOODED. $$ WAC063-262019- /O.CON.KOTX.FL.A.0007.120427T2209Z-000000T0000Z/ /SPOW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 119 PM PDT WED APR 25 2012 THE FLOOD WATCH CONTINUES FOR THE SPOKANE RIVER AT SPOKANE * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 12:45 PM WEDNESDAY THE STAGE WAS 26.2 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 27.00 FEET. * FORECAST...FLOOD STAGE IS EXPECTED TO BE REACHED BY FRIDAY AFTERNOON. THE RIVER IS FORECAST TO CREST NEAR 27.8 FEET ON APRIL 29TH AND 30TH AND REMAINING ABOVE THE FLOOD STAGE LEVEL OF 27.0 FEET THROUGH NEXT WEEK. * AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE. $$ IDC021-262019- /O.CON.KOTX.FL.A.0006.000000T0000Z-120429T0225Z/ /EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 119 PM PDT WED APR 25 2012 THE FLOOD WATCH CONTINUES FOR THE MOYIE RIVER AT EASTPORT * FROM FRIDAY AFTERNOON UNTIL SATURDAY EVENING. * AT 12:45 PM WEDNESDAY THE STAGE WAS 7.8 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 9.00 FEET. * FORECAST...THE RIVER WILL RISE...CRESTING NEAR 9.0 FEET FRIDAY AFTERNOON. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$
307 WGUS66 KOTX 260835 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 135 AM PDT THU APR 26 2012 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WASHINGTON... LAKE COEUR D'ALENE AT COEUR D'ALENE AFFECTING KOOTENAI AND BENEWAH COUNTIES MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY ...RIVERS AND LAKES IN THE REGION WILL CONTINUE TO RISE WHILE THE SPOKANE RIVER AT SPOKANE...LAKE COEUR D/ALENE AND THE MOYIE RIVER AT EASTPORT ARE ALL FORECAST TO REACH FLOOD STAGE LATER THIS WEEK. WARMER THAN NORMAL TEMPERATURES WILL CONTINUE TODAY AND SNOW LEVELS WILL STAY HIGH WHICH WILL CONTINUE THE SNOWMELT PROCESS. MODERATE TO HEAVY RAINFALL IS POSSIBLE AS WELL TODAY IN EASTERN WASHINGTON AND NORTHERN IDAHO WHICH WILL LEAD TO INCREASED FLOWS IN THOSE AREAS... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC009-055-270835- /O.CON.KOTX.FL.A.0005.120428T0036Z-000000T0000Z/ /COEI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 135 AM PDT THU APR 26 2012 THE FLOOD WATCH CONTINUES FOR THE LAKE COEUR D'ALENE AT COEUR D'ALENE * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 12:30 AM THURSDAY THE STAGE WAS 2132 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 2133.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW AFTERNOON. * AT 2135 FEET...THE COUER D'ALENE RESORT BOARDWALK, INDEPENDENCE POINT DOCKS AND THE 3RD STREET DOCK AND BOAT RAMPS WILL BE PARTIALLY FLOODED. CITY BEACH AND THE CITY BEACH PARKING AREA WILL BE PARTIALLY FLOODED. SEVERAL RECREATIONAL PICNIC AREAS, DOCKS, AND CAMPSITES AROUND THE LAKE AND ALONG THE CHAIN LAKES BETWEEN HARRISON AND CATALDO WILL BE FLOODED. $$ WAC063-270835- /O.CON.KOTX.FL.A.0007.120427T1931Z-000000T0000Z/ /SPOW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 135 AM PDT THU APR 26 2012 THE FLOOD WATCH CONTINUES FOR THE SPOKANE RIVER AT SPOKANE * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 12:45 AM THURSDAY THE STAGE WAS 26.4 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 27.00 FEET. * FORECAST...FLOOD STAGE IS EXPECTED TO BE REACHED BY EARLY TOMORROW AFTERNOON. THE RIVER IS FORECAST TO CREST NEAR 27.8 FEET ON APRIL 29TH AND 30TH AND REMAIN ABOVE THE FLOOD STAGE LEVEL OF 27.0 FEET THROUGH NEXT WEEK. * AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE. $$ IDC021-270835- /O.CON.KOTX.FL.A.0006.000000T0000Z-120429T0225Z/ /EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 135 AM PDT THU APR 26 2012 THE FLOOD WATCH CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL SATURDAY EVENING. * AT 12:45 AM THURSDAY THE STAGE WAS 8.0 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 9.00 FEET. * FORECAST...THE RIVER WILL RISE...CRESTING NEAR 9.0 FEET FRIDAY AFTERNOON. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$
106 WGUS66 KOTX 261905 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 1205 PM PDT THU APR 26 2012 ...THE FLOOD WATCH IS CANCELLED AND UPGRADED TO A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO AND WASHINGTON... LAKE COEUR D'ALENE AT COEUR D'ALENE AFFECTING KOOTENAI AND BENEWAH COUNTIES SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY THE COMBINATION OF MODERATE TO LOCALLY HEAVY RAINS OVER MUCH OF NORTH IDAHO COMBINED WITH SIGNIFICANT SNOW MELT WILL LEAD TO MINOR FLOODING ALONG THE SHORES OF LAKE COEUR D'ALENE EXTENDING DOWN THE SPOKANE RIVER. MEANWHILE THE MOYIE RIVER NEAR EASTPORT MAY CREST RIGHT AROUND FLOOD STAGE ON FRIDAY. MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: && IDC009-055-261935- /O.CAN.KOTX.FL.A.0005.120428T0448Z-000000T0000Z/ /COEI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1205 PM PDT THU APR 26 2012 THE FLOOD WATCH IS CANCELLED FOR THE LAKE COEUR D'ALENE AT COEUR D'ALENE * THIS WATCH HAS BEEN UPGRADED TO A FLOOD WARNING $$ WAC063-261935- /O.CAN.KOTX.FL.A.0007.120427T1940Z-000000T0000Z/ /SPOW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1205 PM PDT THU APR 26 2012 THE FLOOD WATCH IS CANCELLED FOR THE SPOKANE RIVER AT SPOKANE * THIS WATCH HAS BEEN UPGRADED TO A FLOOD WARNING. $$ IDC021-271905- /O.CON.KOTX.FL.A.0006.000000T0000Z-120429T0225Z/ /EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1205 PM PDT THU APR 26 2012 THE FLOOD WATCH CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL SATURDAY EVENING. * AT 11:45 AM THURSDAY THE STAGE WAS 8.2 FEET. * FLOOD STAGE IS 9.00 FEET. * FORECAST...THE RIVER IS EXPECTED TO PEAK RIGHT AROUND 9.00 FEET BY FRIDAY MORNING. IF IT REACHES FLOOD STAGE IT WILL LIKELY FALL BELOW THAT LEVEL BY FRIDAY NIGHT. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Apr 25, 4:10 AM PDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 25, 4:10 AM PDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 410 AM PDT Wed Apr 25 2012 .SYNOPSIS... A strong cold front will move through the Pacific Northwest on Thursday, bringing the likelihood of significant rain to the Idaho Panhandle and portions of eastern Washington. The rain Thursday and Thursday night will heighten the potential for flooding on rivers and streams in northeast Washington and north Idaho. Much cooler weather is expected Friday through the weekend. Saturday has the best chance to be a dry day before another weather disturbance arrives on Sunday. && .DISCUSSION... ...Moderate to heavy rain Thursday will heighten potential for flooding over Northeast Washington and the Idaho Panhandle... Today and Tonight...A deep upper level low will start to take on a negative tilt as it approaches the coast. The region will come under very moist southwest flow and diffluent flow aloft. The deep plume of moisture will have precipitable water values in excess of 1 inch, which is 200 percent of normal for the Inland Northwest. For this afternoon, SPC has the entire region under general thunder threat. There is the possibility of a few strong cells forming as 0-6km shear of 45-55kt will be present. Wet bulb zero heights around 6-7k ft will mean hail as well as strong winds will be a threat, especially for the southeast corner of the forecast area where CAPE values will be greatest. Shortwave impulses will ride from southwest to northeast over the forecast area, acting as a trigger for convection ahead of the steady precipitation that will affect the area tonight. Convection should subside as the main area of rain spreads from west to east later in the day. The deep moisture will mean steady rainfall will affect the entire Inland Northwest with rain intensity increasing tonight as a surface low moves across the cwa. Expect some additional synoptic lift as a minor jet streak rides over the eastern portion of the forecast area later this afternoon and evening. Winds will be out of the south today with breezy conditions expected across the Columbia Basin and into the Okanogan Valley. winds will become light and variable tonight as the surface low moves in. Daytime temperatures will be much cooler due to cloud cover and numerous showers. Steady rain overnight will keep min temperatures rather mild. /Kelch Thursday and Thursday Night: A significant rain episode Thursday into Thursday evening looks unavoidable at this time. Several model runs of the GFS, ECMWF and NAM have generated a large swath of 0.75 to 1.5 inches of rain Thursday through Friday over the Idaho Panhandle and the eastern third of Washington. Bad news for residents along the St Joe River where major flooding is ongoing. Sections of the Coeur D'Alene system, the Spokane River and Moyie River will also have a good chance of going over flood stage by late in the week. Several days of above average temperatures have increased mountain snow melt. The likelihood of additional runoff from significant rain will push river levels even higher. Fortunately, the threat of heavy rain will come to an end by Friday. Much cooler temperatures Thursday night through the upcoming weekend will also slow the rate of mountain snow melt, so conditions should be improving over the weekend into next week. The interaction between an advancing trough from the Gulf of Alaska and an upper low off the coast of southern California will be the cause of the rain on Thursday and Thursday night. The California low has a deep tap of subtropical moisture which will be drawn into a cold front on Thursday. The Gulf of Alaska low will become increasingly negatively tilted inducing cyclogenesis over the Idaho Panhandle Thursday morning. By Thursday afternoon, the surface low will be over western Montana and modest frontogenesis over the Inland Northwest will provide ample lift for a post frontal precipitation. The heaviest rain will likely fall over the Idaho Panhandle on Thursday afternoon and Thursday evening. In addition to the likelihood of river flooding, small streams and other drainage areas may experience some flooding by Thursday evening. Areal flood watches, advisories or warnings will likely be issued by the day shift for the central and northern Idaho Panhandle and portions of Northeast Washington. The combination of recent mountain snow melt and heavy rain will combine for the heightened potential for urban and small stream flooding problems. Friday through Saturday: Mountain showers will linger into Friday as the axis of the cold upper level trough lingers over southern Idaho. Westerly low/mid level flow will favor showers along the Cascade Crest and the mountains of the Idaho Panhandle. Afternoon heating combined with the cold temperatures aloft (-24C to -27C) will likely yield the best convective coverage during the afternoon hours on Friday. Snow levels will be as low as 3000 feet in the morning, but snow accumulations are not expected to be significant given the showery nature of the snow and temperatures in the mid and upper 30s in mountains. Saturday has a good chance to be a dry day with relatively light winds as a flat upper level ridge moves over western and central Washington. Temperatures will remain well below average. Sunday: There is loose agreement between the GFS, ECMWF and Canadian GEM that a progressive open wave will move through the flat upper ridge on Sunday/Sunday night. Precipitation chances have been increased for Sunday over the entire Spokane forecast area. The most concentrated shower activity at this time seems to be advertised over northeast Washington and the north Idaho Panhandle with this wave as it tracks along the Canadian border. /GKoch && .AVIATION... 12Z TAFs: There will be about a 12 hour period of relatively quiet weather until the arrival of the next round of showers. The large upper trough off the coast will bring a surge of moisture into the Inland Northwest late this afternoon. There may be enough shallow surface based instability during the late afternoon and evening hours for some thunderstorms embedded in the shower activity. The heaviest precipitation will likely develop east of the Cascades after 03z Thursday and spread east after 06z as the slow moving cold front crosses the Inland Northwest. /EK && .PRELIMINARY POINT TEMPS/POPS... Spokane 70 49 55 37 54 35 / 40 80 100 60 30 10 Coeur d'Alene 70 49 56 40 53 36 / 40 80 100 70 40 20 Pullman 70 50 57 37 52 33 / 40 80 100 50 30 20 Lewiston 75 56 62 41 57 38 / 40 80 100 40 40 10 Colville 72 49 61 43 59 36 / 50 90 100 60 30 10 Sandpoint 70 45 56 39 51 36 / 40 80 100 90 50 20 Kellogg 69 47 57 36 49 34 / 50 90 100 100 70 30 Moses Lake 74 52 61 40 63 37 / 40 80 70 20 20 0 Wenatchee 71 52 60 41 61 40 / 40 80 60 10 10 10 Omak 72 51 62 41 63 35 / 50 90 90 30 20 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 25, 4:23 AM PDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 423 AM PDT WED APR 25 2012 IDZ001-002-004-WAZ036>038-261200- NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 423 AM PDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR HEAVY RAIN TO BEGIN TONIGHT. RIVERS ARE ALREADY RUNNING HIGH FROM MOUNTAIN SNOW MELT FOLLOWING RECENT WARM WEATHER. ADDITIONAL RUN-OFF FROM RAIN COULD INCREASE THE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAIN WILL CONTINUE THURSDAY. RAIN TOTALS FOR TODAY THROUGH THURSDAY COULD BE IN THE 0.75 TO 1.50 INCH RANGE OVER THE MOUNTAINS OF THE IDAHO PANHANDLE...AS WELL AS MUCH OF NORTHEAST WASHINGTON. SEVERAL AREA RIVERS WILL LIKELY EXPERIENCE SIGNIFICANT RISES THROUGH THE END OF THE WEEK. IDZ003-026-027-WAZ031>035-041>044-261200- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 423 AM PDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:47 PM PDT | Areal Flood Advisory | OTX | Ferry, Pend Oreille, Spokane, Stevens | 39 hr |
Nearby
River Flood Watches in Washington, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.